Texas, 2020Damaging Wind in Texas, June 3, 2020
June 3, 2020 · NWS AMA · 1 event in 1 county or zone
Scattered thunderstorms developed during the late afternoon and evening within a moderately unstable airmass across the Texas Panhandle as a weak disturbance moved across the area from the northwest. One storm in the southeast Texas Panhandle produced an isolated severe wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the late afternoon and evening within a moderately unstable airmass across the Texas Panhandle as a weak disturbance moved across the area from the northwest. One storm in the southeast Texas Panhandle produced an isolated severe wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 6:08 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 3, 6:08 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
708 PM CDT Wed Jun 3 2020
.AVIATION...18z TAF Cycle...
Main thing to watch for this TAF cycle is for isolated to
scattered thunderstorms now through early evening, and again
tomorrow afternoon and evening with possibly higher coverage.
Thunderstorms are currently most active around the KDHT terminal,
but we are also watching for possible development near outflow
boundaries around the KAMA terminal. Activity will move easterly
through the evening, and may persist through 04z as a disturbance
crosses the area. Gusty erratic winds and small hail will be
possible with the stronger storms this evening. For tomorrow
afternoon, storms may be more widespread and organized compared to
today. KAMA and KDHT have the better chances of seeing impacts, so
have included PROB30 groups there. Otherwise, VFR conditions are
expected to prevail. Winds will generally be southerly at 10 to 20
knots except where augmented by outflow.
Ward
&&
.PREV DISCUSSION... /Issued 351 PM CDT Wed Jun 3 2020/
SHORT TERM...Tonight through Thursday Night...
Radar is already showing storms starting to pop this afternoon.
CAMs suggest storms are going to form along a trough axis in the
southern TX Panhandle this afternoon as well as coming off the
mountains in NM and push into our western sections. Soundings show
very little CAPE and an inverted V sounding so expect very small
hail if any and gusty winds from storms. A lee side low develops
tomorrow and pushes east into the area and allows storms to form
over a broader area of the Panhandles. Soundings show a bit more
CAPE, depending on which model you go with, for possibility with
these to have a chance for storms to have larger hail and some
gusty winds. Bulk shear suggests the possibility for storms to
become supercellular. So agree with SPC on the marginal risk for
Thursday. Storms tomorrow are expected to be out of the area
around midnight.
Beat
LONG TERM...
An upper level ridge axis will lie southwest to northeast across the
Panhandles in between a large trough over the western U.S. and a
tropical system over the Gulf of Mexico Friday and Saturday. An
increasing southwest flow ahead of the the western U.S. trough will
slowly move into the Panhandles Sunday and Monday and the main upper
trough will finally move across the Plains Monday night and Tuesday
which will help to drag a cold front across the region.
Will keep the forecast dry from Friday through Tuesday. There is an
outside chance that a few showers and thunderstorms could form along
a surface trough over eastern New Mexico Saturday night and the
increasing southwest flow aloft could bring them into the western
Panhandles. For now have decided to keep things dry as it remains
to be see if the trough will provide enough lift to overcome any cap
that may be in place.
High temperatures are expected to remain above normal Friday through
Monday and then they should "cool" back toward normal for Tuesday.
We may need a heat advisory for Palo Duro Canyon for highs around
105 both Friday and Monday.
FIRE WEATHER...
The best chance of more widespread elevated fire weather conditions
will be possible on Monday as the strongest winds combine with the
lowest relative humidity values, especially across the western
Panhandles.
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
7/15
Hazardous weather outlook, Jun 3, 2:36 PM CST, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
336 PM CDT Wed Jun 3 2020
OKZ001>003-TXZ001>020-317-040845-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
336 PM CDT Wed Jun 3 2020
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
Thunderstorms will be possible across the western Oklahoma
Panhandle and the southern and western Texas Panhandle. Gusty
winds and small hail will be possible with the strongest storms.
No widespread severe weather is expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms will be possible across much of the Panhandles on
Thursday. Some of the storms may be severe with large hail and
damaging winds the main threats.
High temperatures around 105 degrees will be possible in Palo
Duro Canyon on Friday and Monday. A heat advisory may be required.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 3, 7:53 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Amarillo TX
853 PM CDT Wed Jun 3 2020
TXZ007-040230-
Moore TX-
853 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MOORE COUNTY UNTIL 930
PM CDT...
At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Four Way, or 9 miles southwest of Dumas, moving
east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm. Some accumulating hail may occur along Highway 87 south
of Dumas.
Locations impacted include...
Dumas, Four Way and Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3563 10214 3588 10212 3593 10171 3563 10171
TIME...MOT...LOC 0151Z 274DEG 22KT 3574 10204
MJG
Special weather statement, Jun 3, 8:24 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
924 PM CDT Wed Jun 3 2020
TXZ007-008-012-013-040300-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
924 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CARSON...SOUTHERN HUTCHINSON...
NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 1000 PM
CDT...
At 922 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Stinnett to 7 miles south of
Fritch to 13 miles north of Amarillo. Movement was east at 50 mph.
Dime size hail, blowing dust and wind gusts of 50 to 55 mph will be
possible with these storms.
Locations impacted include...
Borger, Panhandle, Fritch, Stinnett, White Deer, Skellytown, Sanford,
Lake Meredith and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Do not drive into areas where blowing dust restricts visibility.
&&
LAT...LON 3589 10114 3553 10113 3526 10117 3536 10198
3558 10195 3590 10187
TIME...MOT...LOC 0222Z 280DEG 41KT 3583 10163 3553 10157 3539 10183
MJGSpecial weather statement, Jun 3, 10:20 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1120 PM CDT Wed Jun 3 2020
TXZ004-005-040445-
Ochiltree TX-Lipscomb TX-
1120 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIPSCOMB AND EAST
CENTRAL OCHILTREE COUNTIES UNTIL 1145 PM CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wolf Creek Park, or 10 miles southeast of Perryton,
moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 10087 3633 10088 3645 10046 3618 10044
TIME...MOT...LOC 0420Z 265DEG 25KT 3631 10064
DGW
Thunderstorm Wind, Gray
- When
- June 3, 10:41 PM CST
- Where
- Gray County, 9.62 mi W of Alanreed
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.230, -100.900
This gust was measured at the West Texas Mesonet station 2 miles northwest of Lake McClellan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 3, 20204 deaths · 72 kt wind · 140 events
- Damaging Winds in New Jersey, June 3, 202081 kt wind · 133 events
- Flash Flooding and Hail in Missouri, June 3 to 5, 2020$779,000 · 1 in hail · 41 events
- Hail and Damaging Winds in Nebraska, June 3, 2020$1.2 million · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2020$138,000 · 1 in hail · 50 events
- Damaging Winds in Pennsylvania, June 3, 2020$295,000 · 70 kt wind · 18 events
- Flash Flood in Florida, June 3, 2020$450,000 · 1 event
- Flash Flood and Damaging Winds in Indiana, June 3 to 4, 2020$67,000 · 74 kt wind · 6 events
- Hail in Kansas, June 3, 2020$50,000 · 1.5 in hail · 1 event
- Flooding and Damaging Winds in Ohio, June 3, 2020$25,000 · 52 kt wind · 14 events
- Damaging Winds in New York, June 3, 2020$35,000 · 52 kt wind · 6 events
- Tornadoes and Flash Flood in Missouri, June 3 to 5, 2020EF0 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884394.